Jump to content

My Introduction


[da...]

Recommended Posts

Hi,

 

I have been taking xanax at bedtime to help me sleep since the end of January, when my mother suddenly died. It was helping for a while, but for a few weeks now I have been feeling anxious, depressed, irritable, and have insomnia. When I do sleep it feels very strange, like I am half awake and not really asleep at all. I am feeling sicker each day and I think it's because my body wants more than the 3mg I take. So far I have resisted the urge to take more. I want to get off it so that I can feel like myself again. I am hoping this site can help me.

 

:-[

Link to comment
Share on other sites

Hello dakota,

 

Welcome to BenzoBuddies.

 

I am sorry to hear that your mother dies recently.

 

It sounds as though you have become tolerant of your Xanax medication. Benzodiazepines typically work for just a few months when taken to treat insomnia. And, as you hinted at, the tendency is to increase dose over time, only to become tolerant of the new dose. Obviously, it is better to quit sooner rather than later (dependency tend sot develop and increase over time), and form a lower dose.

 

What dose pills do you use?

Link to comment
Share on other sites

Hello dakota,  welcome to benzobuddies.

 

I first found out I was addicted to klonopin a few weeks after my mother's death.  I was taking it regularly during her cancer treatments.  A shame that something that provides relief to those suffering ultimately leads to greater suffering later on.

 

Good news is that you can get off of xanax safely and you can become yourself again.

 

Did you start out on 3 mgs of xanax or did you work your way up that far since January?  Xanax is hard to taper from because it has such a short half-life in the body.  Do you take all 3mgs at once or do you spread them out throughout the day? Spreading them out could provide you some relief while you work out a taper schedule.

 

It could be better if you crossed over to a benzo with a longer half-life like valium.  If you want to do a direct taper from xanax you can still do that, you will get support either way.

 

Here is a link to the Ashton Manual http://www.benzo.org.uk/manual/

 

Head on over to the 'Planning your taper schedule' for help with planning a taper schedule (and crossover schedule if you can get your doctor to switch you to valium).

 

Hang in there, you will find lots of support here  :thumbsup:

Link to comment
Share on other sites

He dakota and welcome.

 

Your story sounds similar to mine.  I was first given Xanax a few years ago when my sister died unexpectedly.  When I wanted to quit 6 months later, my doctor said "Just quit", and I ended up in the ER without a clue what was happening to me.

 

A slow, safe taper from benzos is the best way to go in order to minimize the withdrawal symptoms.  It sounds as if you are already in tolerance withdrawal, and unfortunately, that means you must either increase your dose to get relief (not a good idea), or go ahead and start slowly tapering the drug.

 

We'll be happy to help you with a taper plan if you like.  Just let us know.

 

We're glad you found us, and please feel free to ask questions  :)

Link to comment
Share on other sites

Hi Dakota

 

Welcome to BenzoBuddies.  I took Xanax for sleep too.  It is good you figured out that the pills are the problem.  I didn't figure that out and went on to take more Xanax and also added Klonopin just to sleep.  You have most likely built a tolerance to Xanax and the only way it will continue to work is if you continue to take more.  Since that's not advisable the best way it to gradually taper off of it so you have less feelings of anxiousness.  BenzoBuddies recommends 10% decreases every 1-2 weeks.  To get more information on Xanax and tapering off of it you can read the Ashton Manual.  http://www.benzo.org.uk/manual/index.htm  You can click on the different links there for more info.

 

Good luck

 

Oleander

Link to comment
Share on other sites

Hello Dakota and welcoming you to BB. I am so sorry for your loss. I developed a quick tolerance and dependance to Xanax. I tried to just stop and do not recommend the cold turkey approach, painful and potentially dangerous. A slow safe taper is definitely the way to go. Glad you found us, let us know how we can help.
Link to comment
Share on other sites

×
×
  • Create New...